Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 133, NWS Bismarck, ND

June 21, 2007Hettinger County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2007, 1:22 AM MDT for Hettinger County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2007, 1:22 AM MDT (07:22 UTC)
Expired
Jun 21, 2007, 2:15 AM MDT
In force
53 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Hettinger County, ND

The radar

The Bismarck radar (KBIS), 135 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.4 hours before the alert went out and 359 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:15 PM MDT, 12 hours 7 minutes earlier.

Area forecast discussion, Jun 20, 1:15 PM MDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
215 PM CDT WED JUN 20 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
A SLOW MOVING PROGRESSIVE RIDGE WILL CRAWL ACROSS THE NORTHERN
PLAINS DURING THE SHORT TERM FORECAST PERIOD. AT THE SURFACE...LOW
LEVEL MOISTURE WILL BE SURGING NORTHWARD AND A LOW LEVEL NOCTURNAL
JET WILL DEVELOP EACH NIGHT. THIS BASICALLY ADDS UP TO EVENING AND
NIGHTTIME THUNDERSTORMS...WHICH WILL LIKELY DEVELOP INTO ONE OR
TWO MCS EACH NIGHT. LOCATIONS WILL DEPEND ON THE POSITION OF A QUASI
STATIONARY FRONT WHICH WILL LAY IN AN EAST/WEST ORIENTATION. LATER
IN THE FORECAST PERIOD CAPPING MAY BECOME A LIMITING FACTOR IN
SOME PARTS OF THE REGION.

TEMPERATURES AND DEW POINTS WILL BE ON THE RISE THROUGH THE PERIOD
AND BY SATURDAY IT SHOULD BE QUITE MUGGY.

.LONG TERM...HOT/HUMID AIR STILL SLATED THROUGH SUNDAY...THEN
RELIEF ARRIVES MONDAY THROUGH WEDNESDAY WITH LOWER HUMIDITY. 12Z
GFS SLOWS THE FRONTAL PASSAGE SUNDAY OVER BISMARCK NEAR
MIDNIGHT...WHEREAS THE PREVIOUS RUNS HAD IT PASSING THROUGH SUNDAY
AFTERNOON. 12Z GFS FORECAST SOUNDING FOR 00Z MONDAY SHOWS A VERY
UNSTABLE ATMOSPHERE...HOWEVER A STRONG CAP IS ALSO EVIDENT FROM THE
SFC TO 650MB. MODIFYING THE SOUNDING WITH TEMPS IN THE MID 90S AND
DEWPOINTS AROUND 70 DOES WEAKEN THE CAP...BUT NOT COMPLETELY. THUS
WILL CONTINUE WITH SLIGHT CHC DURING THE DAY AND CHC IN THE
EVENING/NIGHT WITH THE FRONT AND WEAKENING CAP. THE UPPER TROUGH
LAGS FAIRLY FAR BEHIND MAIN SURFACE FRONT AND DOESNT ARRIVE UNTIL
MONDAY AFTERNOON INTO MONDAY NIGHT. EXPECT SHOWERS/THUNDERSTORMS
MONDAY BUT PROBABLY NOT SEVERE AS WARMEST AIR AND SURFACE FRONT WILL
HAVE PAST WELL EAST OF THE FORECAST AREA. DRIER AND COOLER AIR MOVES
IN FOR MON/TUE...THEN A GRADUAL WARM UP ON WED/THU.

&&

.AVIATION...VFR CONDITIONS EXPECTED TO CONTINUE THE NEXT 24HRS WITH
ISOLATED THUNDERSTORMS FROM NEAR MIDNIGHT TONIGHT THROUGH THURSDAY
MORNING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE STATE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RSL/KS
Hazardous weather outlook, Jun 20, 4:15 AM MDT, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
515 AM CDT WED JUN 20 2007

NDZ001>005-009>013-017>023-025-031>036-040>046-211015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
515 AM CDT WED JUN 20 2007 /415 AM MDT WED JUN 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE SOUTH DAKOTA BORDER
THIS AFTERNOON...THEN A CHANCE OF THUNDERSTORMS TONIGHT OVER ALL
OF WESTERN AND CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH MONDAY. AN
UNSETTLED WEATHER PATTERN WITH SEVERAL LOW PRESSURE SYSTEMS
AFFECTING THE NORTHERN PLAINS...WITH LOW CONFIDENCE IN TIMING AND
AREAL EXTENT OF SHOWERS OR THUNDERSHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ037-047-048-050-051-211015-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
515 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE SOUTH DAKOTA BORDER
THIS AFTERNOON...THEN A CHANCE OF THUNDERSTORMS TONIGHT OVER ALL
OF WESTERN AND CENTRAL NORTH DAKOTA.

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR SMALL STREAMS AND
LOWLAND FLOODING. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM AND THE JAMES RIVER AT LAMOURE. SEE THE LATEST FLOOD
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH MONDAY. AN
UNSETTLED WEATHER PATTERN WITH SEVERAL LOW PRESSURE SYSTEMS
AFFECTING THE NORTHERN PLAINS...WITH LOW CONFIDENCE IN TIMING AND
AREAL EXTENT OF SHOWERS OR THUNDERSHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:03 AM MDTSevere Thunderstorm WarningBISAdams, Grant57 min
Jun 21, 2:23 AM MDTSevere Thunderstorm WarningBISSlope67 min
Jun 21, 3:03 AM MDTSevere Thunderstorm WarningBISDickey34 min
Jun 21, 3:19 AM MDTSevere Thunderstorm WarningBISEmmons56 min
Jun 21, 3:26 AM MDTSevere Thunderstorm WarningBISHettinger64 min
Jun 21, 3:33 AM MDTSevere Thunderstorm WarningBISSioux57 min
Jun 21, 7:45 AM MDTSevere Thunderstorm WarningBISBurke, Mountrail, Williams60 min
Jun 21, 10:39 AM MDTSevere Thunderstorm WarningBISDunn26 min
Jun 21, 12:36 PM MDTSevere Thunderstorm WarningBISGolden Valley54 min
Jun 21, 2:01 PM MDTSevere Thunderstorm WarningBISMcKenzie40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.